When Can I Stop Taking Senokot and Bromelain; Also Tylenol Since I Still Gave Some Aches?

Im one week n two days post augmentation 397 CC in bed most time.still feel a sore. Finished Vicodin and cosine just have the senokot n bromelain left. Do I stop taking it now that I'm done w.the.vikodin. I also had a little nose bleed.the third day

Doctor Answers (7)

When Can I Stop Taking Senokot and Bromelain; Also Tylenol Since I Still Gave Some Aches?

+2

Many patients are tender as far out as you but should not be mostly in bed. Bremelain is for swelling and bruising and can be stopped at anytime. The Senokot is a stool softener and as long as you are taking any narcotic medication you can have constipation because it slows the GI tract down. Any pain that you feel is severe at this point you should have your surgeon look at you. Once you are having normal bowel movements you can stop the stool softener.


Scottsdale Plastic Surgeon
5.0 out of 5 stars 14 reviews

Use of Medications after Breast Augmentation?

+2

Thank you for the question.

The majority of medications used around the time of breast  augmentation surgery are on a “as needed basis”. The sooner you can wean off of them, the better ( from the side effects  standpoint).  Unless there is a contraindication (such as allergy or  previous gastric surgery...), the use of anti-inflammatories or Tylenol may be helpful during the first  2 weeks after surgery.

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 702 reviews

Your medications are generally not needed at this time of the recovery

+2

Hello,

Every plastic surgeon has a different selection of medication that they like to prescribe for their patients.  At over one week after your breast augmentation you should be up and about doing regular daily activities.  It is not uncommon to still be sore, however, you should be transitioning away from the narcotic pain medication into more of the over the counter medications.  Have a chat with your plastic surgeon as he/she will have their own specific recommendations.

All the best,

Dr Remus Repta

Remus Repta, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

You might also like...

When to stop medications

+2

At this stage, you do not need to take either the Bromelain or Senekot.  The former is for swelling.  it is a mild diuretic derived from a pineapple plant.  The later is for constipation.  if your bowels are moving normally and you are off narcotic pain medications, you could probably do fine with it.  You should continue to walk regularly and drink plenty of fluids.

Todd C. Case, MD
Tucson Plastic Surgeon
5.0 out of 5 stars 29 reviews

Hello

+2

 

 

Having pain at 2 weeks post-surgery is normal. You can take Tylenol for your aches and stop taking the other pills anytime you feel comfortable. It’s up to you; Senekot is for constipation so if you’re still constipated continue to use it. If you’re using Tylenol don’t take the vicodin. You should follow up with your surgeon.

 

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Medications After Breast Augmentation

+1

Hello. Without knowledge of your individual case it is difficult to give recommendations concerning medication. You should ask your doctor, who will be able to steer you in the right direction.

 

Jaime Perez, MD
Breast Augmentation Specialist
Plastic Surgery Center of Tampa

Jaime Perez, MD
Tampa Plastic Surgeon
5.0 out of 5 stars 24 reviews

Great question about breast augmentation post operative medications

+1

The length of time that you take your post op medications is really important information.  In general, if you are no longer constipated, you do not need to take the senekot.  The bromelain also doesn't help much at this point.  Your surgeon may have a different opinion, so make sure you ask him as well.  Thank you!

Darshan Shah, MD
Bakersfield Plastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.